Texas, 2016

Wildfire in Texas, February 13, 2016

February 13, 2016 · NWS FWD · 1 event in 1 county or zone

Multiple fire departments battled a structure fire in southern Hunt County, which caught fire after a controlled burn got out of control.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Multiple fire departments battled a structure fire in southern Hunt County, which caught fire after a controlled burn got out of control.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 13, 2:30 PM CST, 30 minutes earlier.

Area forecast discussion, Feb 13, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CST SAT FEB 13 2016

.DISCUSSION...
AN IMPRESSIVE RETURN OF LOW LEVEL MOISTURE IS CURRENTLY UNDERWAY
ACROSS CENTRAL TEXAS WITH DEWPOINTS IN THE MID AND UPPER 50S AT
MANY LOCATIONS AS OF 2 PM. THE MOISTURE SURGE WILL CONTINUE
OVERNIGHT WITH THE DEVELOPMENT OF A 40+ KNOT LOW LEVEL JET.
THEREFORE...EXPECT A MOSTLY CLOUDY...BREEZY AND MILD NIGHT WITH
OVERNIGHT LOWS MAINLY IN THE UPPER 40S AND 50S.

SOME WARM AIR ADVECTION SHOWERS WILL BE POSSIBLE ON SUNDAY AHEAD
OF AN APPROACHING SHORTWAVE. MEASURABLE RAINFALL IS UNLIKELY
DURING THE DAY SUNDAY SO WILL KEEP ONLY SLIGHT CHANCE POPS.

RAIN CHANCES WILL INCREASE ACROSS THE EASTERN HALF OF NORTH AND
CENTRAL TEXAS SUNDAY NIGHT WITH THE ARRIVAL OF THE SHORTWAVE AND
A COLD FRONT. THE BEST LARGE SCALE LIFT WILL RESIDE ACROSS THE
NORTHEAST ZONES SO WILL KEEP THE HIGHEST POPS GENERALLY EAST OF
INTERSTATE 35 AND NORTH OF INTERSTATE 20. THERE MAY BE ENOUGH
ELEVATED INSTABILITY TO SUPPORT A FEW THUNDERSTORMS. OVERALL...QPF
WITH THIS SYSTEM WILL BE LOW WITH AMOUNTS GENERALLY LESS THAN ONE
HALF INCH.

DRIER AND SUBSIDENT AIR WILL MOVE IN QUICKLY FROM THE NORTHWEST
MONDAY AND BRING AN END TO ALL PRECIPITATION. THE AIR BEHIND THE
COLD FRONT WILL NOT BE EXCEPTIONALLY COLD AND AFTERNOON HIGHS
MONDAY WILL STILL MANAGE TO WARM INTO THE 60S AND LOWER 70S UNDER
A MOSTLY SUNNY SKY.

UPPER LEVEL HIGH PRESSURE WILL MOVE FROM THE WEST COAST TO THE
CENTRAL PLAINS TUESDAY THROUGH THURSDAY AND RESULT IN MOSTLY CLEAR
SKIES AND MILD TEMPERATURES WITH HIGHS GENERALLY IN THE 70S AND
LOWS IN THE 40S AND 50S.

THE UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION BY THE WEEKEND
WHILE A SHORTWAVE TRANSLATES FROM THE CENTRAL ROCKIES TO THE
CENTRAL PLAINS. THIS PATTERN WILL RESULT IN SURFACE LEE TROUGHING
AND A REINFORCEMENT OF GULF MOISTURE TO NORTH AND CENTRAL TEXAS.
THEREFORE...FRIDAY AND NEXT SATURDAY SHOULD BE PARTLY TO MOSTLY
CLOUDY AND MILD WITH HIGHS IN THE 70S AND LOWS MAINLY IN THE 50S.

79

&&

.AVIATION...
/ISSUED 650 AM CST SAT FEB 13 2016/
ALTHOUGH SURFACE WINDS ARE STILL NORTHEASTERLY...THE 12Z KFWD
RAOB INDICATES THAT WINDS ABOVE THE SURFACE HAVE ALREADY BECOME
SOUTHERLY. SATELLITE SHOWED WIDESPREAD STRATUS EXTENDING SOUTHEAST
OF A KSAT /SAN ANTONIO/ TO KCLL /COLLEGE STATION/ LINE...WITH SOME
PATCHES OF CLOUDS FARTHER NORTH INTO THE KT35 /CAMERON/ AND KLHB
/HEARNE/ AREAS. EXPECT SOME VFR CEILINGS TO WORK THEIR WAY INTO
THE WACO AREA MID TO LATE MORNING /15-17Z/ AND INTO THE METROPLEX
EARLY TO MID AFTERNOON /18-21Z/. CEILINGS SHOULD LOWER INTO THE
MVFR CATEGORY BY MID EVENING /02-04Z/ AT ALL OF THE TAF SITES.

AS A SURFACE RIDGE MOVES EAST...LIGHT NORTHEAST SURFACE WINDS
BEFORE DAYBREAK WILL BECOME EASTERLY THIS MORNING AND
SOUTHEASTERLY THIS AFTERNOON AT 5 TO 10 KNOTS. WINDS WILL BECOME
SOUTHERLY TONIGHT AND INCREASE TO AROUND 15 KNOTS. EXPECT SOME
GUSTS TO 25 KNOTS BY 17Z SUNDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  71  50  69  47 /   5  20  30  10   0
WACO, TX              51  74  51  72  43 /  10  20  30  10   0
PARIS, TX             41  63  48  66  45 /   5  20  50  30   5
DENTON, TX            49  69  47  68  45 /   5  20  30  10   0
MCKINNEY, TX          49  68  49  67  45 /   5  20  40  20   0
DALLAS, TX            51  71  52  70  49 /   5  20  30  10   0
TERRELL, TX           49  69  51  69  46 /   5  20  40  30   5
CORSICANA, TX         51  72  55  72  48 /  10  20  30  30   0
TEMPLE, TX            51  74  52  73  46 /  10  20  20  10   0
MINERAL WELLS, TX     50  72  45  70  44 /   5  10  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/79
Hazardous weather outlook, Feb 13, 3:51 AM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 AM CST SAT FEB 13 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
351 AM CST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF THE I-35
CORRIDOR SUNDAY NIGHT...AND EAST OF THE I-35 CORRIDOR MONDAY.
CLOUD TO GROUND LIGHTNING IS POSSIBLE BUT NO SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hunt

When
February 13, 3:00 PM CST to 5:30 PM CST
Where
Hunt forecast zone
Property damage
$50,000
Reported by
Newspaper
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Multiple fire departments battled a structure fire in southern Hunt County, which caught fire after a controlled burn got out of control. The fire began at approximately 3 PM, near Cash. Five volunteer fire departments were called to fight the fire. Hunt County was under a moderate danger of grass and wildfires on the 13th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620017.